Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 210, NWS Goodland, KS

July 6, 2014Decatur County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 6, 2014, 7:57 PM CDT for Decatur County, Sheridan County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2014, 7:57 PM CDT (00:57 UTC)
Expired
Jul 6, 2014, 8:45 PM CDT
In force
48 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:27 PM CDTHAIL 1.255 Ssw Dresden, KSMOSTLY QUARTER SIZE HAIL WITH A FEW LARGER STONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS53 KGLD 070057
SVRGLD
KSC039-179-070145-
/O.NEW.KGLD.SV.W.0210.140707T0057Z-140707T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM CDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 845 PM CDT

* AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF SELDEN...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SELDEN...LEOVILLE AND DRESDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3942 10034 3942 10072 3957 10072 3957 10074
      3973 10074 3973 10040
TIME...MOT...LOC 0057Z 304DEG 19KT 3962 10065

HAIL...1.00IN
WIND...60MPH

$$

024
3 follow-up statements
907 
WWUS53 KGLD 070114
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT SUN JUL 6 2014

KSC039-179-070145-
/O.CON.KGLD.SV.W.0210.000000T0000Z-140707T0145Z/
SHERIDAN KS-DECATUR KS-
814 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR AND NORTHWESTERN SHERIDAN COUNTIES UNTIL 845 PM CDT...

AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SELDEN...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEOVILLE AND DRESDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3942 10034 3942 10072 3957 10072 3957 10074
      3973 10074 3973 10040
TIME...MOT...LOC 0114Z 304DEG 19KT 3956 10053

HAIL...1.00IN
WIND...60MPH

$$

024
071 
WWUS53 KGLD 070128
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT SUN JUL 6 2014

KSC039-179-070145-
/O.CON.KGLD.SV.W.0210.000000T0000Z-140707T0145Z/
SHERIDAN KS-DECATUR KS-
828 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
DECATUR AND NORTH CENTRAL SHERIDAN COUNTIES UNTIL 845 PM CDT...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEOVILLE...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN SHERIDAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3942 10065 3965 10065 3965 10038 3942 10034
TIME...MOT...LOC 0129Z 304DEG 19KT 3953 10044

HAIL...1.25IN
WIND...60MPH

$$

024
779 
WWUS53 KGLD 070142
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT SUN JUL 6 2014

KSC039-179-070152-
/O.EXP.KGLD.SV.W.0210.000000T0000Z-140707T0145Z/
SHERIDAN KS-DECATUR KS-
842 PM CDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DECATUR AND
NORTH CENTRAL SHERIDAN COUNTIES WILL EXPIRE AT 745 PM MDT/845 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3942 10065 3965 10065 3965 10038 3942 10034
TIME...MOT...LOC 0142Z 304DEG 19KT 3949 10037

$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:12 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 6, 6:12 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT SUN JUL 6 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 203 PM MDT SUN JUL 6 2014

NORTHERLY FLOW ON THE EAST SIDE OF A RIDGE OVER THE ROCKIES WILL
CONTINUE ACROSS THE HIGH PLAINS TONIGHT AND MONDAY.  A SURFACE
TROUGH WILL BE ACROSS NORTHWEST KANSAS TONIGHT WITH A COLD FRONT
POISED TO MOVE SOUTH INTO THE REGION MONDAY AFTERNOON.

A SURFACE TROUGH DIVIDING GENERALLY THE NORTHWEST HALF OF THE FA
FROM THE SOUTHEAST HALF WILL SERVE AS A FOCUS POINT FOR SOME
ISOLATED CONVECTION THIS EVENING. CAPE IS AROUND 2000 J/KG ACROSS
THE SOUTHEAST FA WITH INCREASING CIN ACROSS THE NORTHWEST.  VERY
WARM H7 TEMPERATURES WILL HAVE TO BE OVERCOME. FOR THIS REASON WILL
KEEP POPS AT SLIGHT CHANCE FOR THIS EVENING.

THERE ARE SOME TIMING DIFFERENCES FOR THE FRONT BETWEEN THE GFS AND
NAM ON MONDAY.  THE GFS IS LATER WITH PRECIPITATION ASSOCIATED WITH
THE FRONT.  FOR THIS REASON PLAN TO KEEP POPS LOWER MONDAY
AFTERNOON. FORCING IS INDICATED BY BOTH MODELS BUT MOISTURE IS LESS
THAN IDEAL DURING THE AFTERNOON. PLAN TO CONTINUE SLIGHT CHANCE AND
CHANCE POPS MONDAY AFTERNOON.

MIN TEMPERATURES TONIGHT WILL COOL TO THE MID AND UPPER 60S.  MAX
TEMPERATURES MONDAY WILL RISE TO THE MID AND UPPER 90S.  COOLER
LOWER 90S WILL BE FOUND ACROSS NORTHERN AREAS WHERE CLOUD COVER HAS
INCREASED.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 203 PM MDT SUN JUL 6 2014

MONDAY NIGHT THROUGH TUESDAY NIGHT CHANCES FOR RAINFALL RETURN TO
THE AREA.

THE BEST CHANCE FOR RAINFALL WILL BE MONDAY EVENING AS A COLD FRONT
MOVES SOUTH INTO THE AREA.  BEHIND THE FRONT NORTHERLY WINDS WILL
BECOME BREEZY AS A LOW LEVEL JET DEVELOPS AND FOLLOWS THE FRONT
THROUGH THE AREA. SOUNDINGS SHOW A FAIRLY DRY ENVIRONMENT BELOW
600MB AS THE FRONT MOVES THROUGH...BUT SATURATE ABOVE THIS
LAYER. IN ADDITION THETA-E LAPSE RATES ABOVE 600MB CONTINUE TO
SUGGEST CONVECTIVE INSTABILITY AS THE FRONT MOVES THROUGH. DO NOT
ANTICIPATE STRONG THUNDERSTORMS FORMING AS THE FRONT MOVES THROUGH
DUE TO THE LACK OF CAPE. STORM MOTION WILL BE TO THE EAST SO
LOCATIONS EAST OF HIGHWAY 25 WILL HAVE A BETTER SHOT AT RECEIVING
RAINFALL. AFTER MIDNIGHT STORMS SHOULD MOVE OUT OF THE AREA AS THE
LIFT DECLINES WITH THE FRONT SOUTH OF THE AREA.

TUESDAY A HIGH PRESSURE AT 850MB MOVES ACROSS THE AREA.  BEHIND THE
RIDGE THE FRONT WILL MOVE BACK ACROSS THE AREA FROM THE WEST AS A
WARM FRONT DURING THE AFTERNOON.  SOUNDINGS SHOW SOME SURFACE CAPE
TO WORK WITH BUT BASED ON THE SOUNDING PROFILES...DOUBT MORE THAN
ISOLATED STORMS WILL DEVELOP ALONG THE FRONT OVER KIT
CARSON/CHEYENNE COUNTIES.

BY TUESDAY EVENING STORM COVERAGE MAY INCREASE OVER THE SOUTHWEST
PART OF THE AREA ALONG THE STALLED FRONT.  HOWEVER NOT TOO
OPTIMISTIC OF STORM DEVELOP SINCE THE BEST SURFACE MOISTURE WILL BE
SOUTHWEST OF THE AREA.  STORM MOTION WILL BE TO THE EAST...SO THERE
IS A POSSIBILITY STORMS MAY MOVE INTO KIT CARSON/CHEYENNE COUNTIES
FROM THE WEST.  STORMS SHOULD DIMINISH DURING THE LATE EVENING AS
THE ENVIRONMENT STABILIZES.

WEDNESDAY THROUGH SUNDAY NORTHWEST UPPER LEVEL FLOW WILL CONTINUE
OVER THE AREA UNTIL FRIDAY WHEN THE UPPER LEVEL RIDGE OVER THE
ROCKIES MOVES ONTO THE PLAINS.  AN UPPER LEVEL TROUGH WILL FOLLOW
THE RIDGE ACROSS THE PLAINS FRIDAY SO WILL CONTINUE WITH THE
RAINFALL CHANCES FOR FRIDAY.  OVERALL NOT VERY IMPRESSED WITH THE
RAINFALL CHANCES FOR THIS TIME FRAME DUE TO THE RATHER BROAD
NATURE OF THE TROUGHS MOVING THROUGH THE NORTHWEST FLOW DUE TO
THE CLOSE PROXIMITY OF THE RIDGE. RAINFALL CHANCES LOOK BETTER
SUNDAY WHEN A STRONG UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS
THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 511 PM MDT SUN JUL 6 2014

VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. ISOLATED HIGH
BASED THUNDERSTORMS HAVE DEVELOP ALONG THE LEADING EDGE OF A COLD
FRONT CURRENTLY SOUTH OF THE NE/KS BORDER. WITH KMCK JUST NORTH OF
THIS FEATURE CONFIDENCE IS LOW THAT THERE WILL BE ANY ACTIVITY
WITHIN VICINITY OF THE KMCK TERMINAL...THOUGH I WILL NEED TO
MONITOR TRENDS. THUNDERSTORMS CONTINUE TO LINGER WITHIN VICINITY
OF TERMINAL AT KGLD...SO I LEFT VCTS MENTION THROUGH TAF PERIOD.
WINDS WILL CONTINUE TO BE ERRATIC AT KGLD AS A RESULT OF THESE
NEARBY THUNDERSTORMS AND THE PRE FRONTAL SURFACE TROUGH NEAR THE
TERMINAL. AS DAYTIME HEATING ENDS WINDS SHOULD DECREASE AT BOTH
TERMINALS. A WARM FRONT FOLLOWED BY A STRONGER COLD FRONT WILL
MOVE ACROSS THE REGION MONDAY WITH ADDITIONAL THUNDERSTORM
ACTIVITY DEVELOPING NEAR BOTH TERMINALS. FOR NOW I LEFT MENTION
OUT BASED ON CURRENT EXPECTED COVERAGE...HOWEVER I COULD SEE
ADDING VCTS WITH A SUBSEQUENT UPDATE. BEHIND THE COLD FRONT MONDAY
WINDS WILL BEGIN TO INCREASE ONCE AGAIN AT KMCK BY LATE IN THE TAF
PERIOD FROM THE NORTH- NORTHEAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...FS
LONG TERM...JTL
AVIATION...DR
Hazardous weather outlook, Jul 6, 3:43 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT SUN JUL 6 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
243 PM MDT SUN JUL 6 2014 /343 PM CDT SUN JUL 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE TRI STATE AREA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS ARE POSSIBLE EACH DAY FROM TUESDAY THROUGH
SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JTL

In the hours before

Special weather statement, Jul 6, 4:25 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT SUN JUL 6 2014

KSZ013-014-062200-
SHERMAN-THOMAS-
425 PM CDT SUN JUL 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERMAN
COUNTY IN NORTHWEST KANSAS...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BREWSTER...MOVING SOUTHEAST AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3914 10116 3913 10155 3929 10155 3937 10134
TIME...MOT...LOC 2125Z 334DEG 8KT 3925 10139

024
Special weather statement, Jul 6, 5:01 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT SUN JUL 6 2014

KSZ014-062230-
THOMAS-
501 PM CDT SUN JUL 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEVANT...MOVING SOUTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. AREAS OF BLOWING DUST ARE ALSO LIKELY.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3914 10139 3923 10140 3939 10135 3939 10111
      3913 10104
TIME...MOT...LOC 2201Z 012DEG 9KT 3931 10125

024
Special weather statement, Jul 6, 7:05 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT SUN JUL 6 2014

COZ090-070030-
YUMA COUNTY-
605 PM MDT SUN JUL 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JOES...MOVING NORTH AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3977 10281 3978 10280 3978 10253 3957 10260
      3957 10281 3968 10281
TIME...MOT...LOC 0005Z 183DEG 3KT 3961 10275

024
Special weather statement, Jul 6, 7:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT SUN JUL 6 2014

KSZ002-070100-
RAWLINS-
729 PM CDT SUN JUL 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATWOOD...MOVING SOUTH AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3966 10078 3958 10106 3982 10114 3988 10092
TIME...MOT...LOC 0029Z 340DEG 5KT 3977 10099

024
Special weather statement, Jul 6, 7:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT SUN JUL 6 2014

KSZ003-015-070130-
DECATUR-SHERIDAN-
753 PM CDT SUN JUL 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF SELDEN...MOVING SOUTHEAST
AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3946 10072 3957 10072 3957 10074 3974 10074
      3974 10041 3946 10040
TIME...MOT...LOC 0053Z 302DEG 14KT 3963 10068

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:29 PM CDTSpecial Weather StatementGLDRawlins31 min
Jul 6, 7:53 PM CDTSpecial Weather StatementGLDDecatur37 min
Jul 6, 8:46 PM CDTSpecial Weather StatementGLDSheridan29 min
Jul 7, 2:34 PM CDTSevere Thunderstorm WarningGLDSherman26 min
Jul 7, 2:54 PM CDTSevere Thunderstorm WarningGLDSherman36 min
Jul 7, 3:30 PM CDTSpecial Weather StatementGLDSherman, Thomas30 min
Jul 7, 3:58 PM CDTSpecial Weather StatementGLDSherman, Thomas, Wallace62 min
Jul 7, 5:03 PM CDTSpecial Weather StatementGLDGove, Logan27 min
Jul 7, 5:20 PM CDTSevere Thunderstorm WarningGLDGove, Logan55 min
Jul 7, 5:31 PM CDTSpecial Weather StatementGLDSherman29 min
Jul 7, 5:36 PM CDTSevere Thunderstorm WarningGLDSheridan24 min
Jul 7, 6:15 PM CDTSpecial Weather StatementGLDGove, Graham30 min
Jul 7, 6:33 PM CDTSevere Thunderstorm WarningGLDGraham11 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.